Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

What causes skin darkening around the buttock crack area?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
Hello, I was just wondering lately I've noticed that I a having some skin darkening around my bum crack area. I live in the tropics is this due to sweating? How can I make the skin go back to it's normal colour I've try skin bleach etc nothing worked.
Posted Wed, 19 Mar 2014 in Pigmentation Problems
Answered by Dr. Jorge Brenes-Salazar 42 minutes later
Brief Answer: Rule out acanthosis nigricans Detailed Answer: Dear patient, Thanks for the query. There are some microdermabrasion treatments and also laser treatments by dermatology that may be feasible; however, the first thing that needs to be ruled out would be that such discoloration is not associated with a secondary process; the most common association would be that of diabetes, so specifically that should be ruled out with a blood test (eg. Hemoglobin A1c). If the dermatologist thinks that the discoloration is consistent with acanthosis, the first thing to be tested for is indeed diabetes. Hope this helps, wish you the best, Dr Brenes-Salazar MD Mayo Clinic Cardiology
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor